Table of Contents Author Guidelines Submit a Manuscript
Journal of Applied Mathematics
Volume 2003, Issue 8, Pages 409-427

Large diffusivity finite-dimensional asymptotic behaviour of a semilinear wave equation

1Departamento de Matemática Aplicada, Facultad de Ciencias Matemáticas, Universidad Complutense de Madrid, Madrid 28040, Spain
2Department of Mathematics, University of Zimbabwe, Harare M.P. 167, Zimbabwe

Received 20 December 2002

Copyright © 2003 Hindawi Publishing Corporation. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.


We study the effects of large diffusivity in all parts of the domain in a linearly damped wave equation subject to standard zero Robin-type boundary conditions. In the linear case, we show in a given sense that the asymptotic behaviour of solutions verifies a second-order ordinary differential equation. In the semilinear case, under suitable dissipative assumptions on the nonlinear term, we prove the existence of a global attractor for fixed diffusion and that the limiting attractor for large diffusion is finite dimensional.